Alert archive / Michigan / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 55, NWS Marquette, MI

October 17, 2016Marquette County, Michigan

NWS Marquette, MI issued this severe thunderstorm warning at Oct 17, 2016, 8:16 PM EDT for Marquette County, Michigan. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 17, 2016, 8:16 PM EDT (00:16 UTC)
Expired
Oct 17, 2016, 8:40 PM EDT
In force
24 min
Issued by
NWS Marquette, MI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Marquette County, MI

The radar

The Marquette radar (KMQT), 43 km from the middle of the area, began a volume at 00:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 0.3 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2016-10-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 401 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2016-10-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 287 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
401 J/kg
Mixed-layer CIN
-77 J/kg
Mixed-layer LCL
728 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
287 m²/s²
0-3 km storm-relative helicity
342 m²/s²
Significant tornado parameter
0.7
Supercell composite
2.2

Open this sounding in Storm Lab

The text

As transmitted.

458 
WUUS53 KMQT 180016
SVRMQT
MIC103-180100-
/O.NEW.KMQT.SV.W.0055.161018T0016Z-161018T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MARQUETTE MI
816 PM EDT MON OCT 17 2016

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN MARQUETTE COUNTY IN NORTH CENTRAL UPPER MICHIGAN...

* UNTIL 900 PM EDT

* AT 816 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER WATSON...OR
  25 MILES NORTHWEST OF ESCANABA...MOVING NORTHEAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  WATSON...GWINN...K I SAWYER...K. I. SAWYER AIRPORT...MCFARLAND...
  LITTLE LAKE...ARNOLD AND LATHROP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4637 8746 4627 8711 4623 8711 4615 8720
      4615 8724 4611 8724 4598 8740 4599 8754
TIME...MOT...LOC 0016Z 207DEG 31KT 4601 8745 

HAIL...1.00IN
WIND...60MPH
 
$$

TITUS
2 follow-up statements
375 
WWUS53 KMQT 180032
SVSMQT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
832 PM EDT MON OCT 17 2016

MIC103-180100-
/O.CON.KMQT.SV.W.0055.000000T0000Z-161018T0100Z/
MARQUETTE MI-
832 PM EDT MON OCT 17 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR SOUTHEASTERN MARQUETTE COUNTY...

AT 832 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES SOUTH OF GWINN TO 6 MILES NORTHWEST OF ROCK...
MOVING NORTHEAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
K I SAWYER...K. I. SAWYER AIRPORT...GWINN...MCFARLAND...LITTLE LAKE
AND LATHROP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4635 8740 4635 8739 4627 8711 4623 8711
      4615 8720 4615 8724 4611 8724 4606 8730
      4612 8750
TIME...MOT...LOC 0032Z 209DEG 36KT 4617 8739 4614 8726 

HAIL...0.75IN
WIND...60MPH
 
$$

TITUS
206 
WWUS53 KMQT 180040
SVSMQT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
840 PM EDT MON OCT 17 2016

MIC103-180050-
/O.CAN.KMQT.SV.W.0055.000000T0000Z-161018T0100Z/
MARQUETTE MI-
840 PM EDT MON OCT 17 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MARQUETTE COUNTY
IS CANCELLED...
            
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 4635 8740 4635 8739 4627 8711 4623 8711
      4615 8720 4615 8724 4611 8724 4606 8730
      4612 8750
TIME...MOT...LOC 0039Z 207DEG 31KT 4623 8735 4620 8722 

$$

TITUS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 17, 8:03 PM EDT, 13 minutes earlier.

Area forecast discussion, Oct 17, 8:03 PM EDT, 13 minutes before
Area Forecast Discussion
National Weather Service Marquette MI
803 PM EDT Mon Oct 17 2016

.SHORT TERM...(This evening through Tuesday)
Issued at 402 PM EDT MON OCT 17 2016

Water vapor imagery continues to show a fairly potent shortwave
trough sliding into the Northern Plains this afternoon. Radar trends
are showing the early day convection continuing to slide to the east
of the Upper Great Lakes with a few showers developing across WI.
Cloud cover has been fairly extensive across the area and is
expected to continue this trend through tonight. The clouds over WI
are taking on more characteristics of convective cloud cover and
will need to be watched into the late afternoon early evening hours
for development. Temperatures under the breaks in the cloud cover
have jumped into the upper 60s and low 70s with dewpoints in the 60s.

Late this afternoon through Tonight: The aforementioned shortwave
sliding into the Northern Plains late this afternoon will slide
eastward to the U.P. by 06Z/18. At the same time, a surface low will
slide from the Central Plains into the Upper Great Lakes region. The
added dynamics will help to intensify the surface low as they phase-
up over eastern Lake Superior. Ahead of the surface low, the warm
front will become nearly stationary across Upper Michigan into
Wisconsin. The combination of these features will again focus
showers and thunderstorms across the U.P. by early evening. As the
shortwave slides into the area this evening, lapse rates are
expected to steepen to around 6C/km-7C/km on the warm side of the
front. This will help to push CAPE values as high as 500-1000 J/kg
across the south central and eastern portions of the U.P. As most of
these storms will be elevated on the warm nose into Upper Michigan,
the main threat will be large hail. Effective shear values are
progged to be around 40kts across the U.P. which would again support
larger hail production and storm organization. Overall wind
potential is expected to be marginal as these storms are again
expected to remain elevated with a fairly moist overall profile;
however, storm motion is expected to be around 40mph from the wsw
which could allow for a few stronger wind gusts. Additional
dynamical forcing will also slide in as the nose of the 850mb LLJ
moves into southern part of the U.P. by 00Z and then lifts slowly
north and eastward out of the area by 09Z. The U.P. will also be in
the left exit region of a 300mb 100kt+ jet also leading to
additional dynamical forcing. Most of the hi-res models have the
convection/precipitation reaching the WI/UP border around 00Z and
then lifting to the north and east of the area by 09Z with only a
few showers lingering on the back side of the low. In addition to
the shower and thunderstorm potential, winds may become gusty over
the Great Lakes as northwest flow kicks in on the back side of the
system. The best time for this would be from 06Z/18-13Z/18 and gusts
could reach gale force at times from the NW through that time
period. With some momentum transfer expected, with 925mb winds
progged to be as high as 40-45 knots have opted to issue a short-
lived gale warning for eastern Lake Superior from 07Z/18-13Z/18.

Tuesday: After a few lingering clouds in the morning, expect drier
air to filter in on the back side of the departing low pressure
system and ahead of a brief surface ridge. Skies will steadily clear
out throughout the day with sunshine sneaking out during the
afternoon hours. Daytime highs will be a bit cooler, but will remain
about 5 to 10 degrees above normal. Winds may be a bit gusty out of
the northwest in the morning, but the trend will be for lighter
winds moving in during the afternoon as the pressure gradient
decreases across the area.

.LONG TERM...(Tuesday night through Monday)
Issued at 330 PM EDT MON OCT 17 2016

WSW-SW flow aloft will keep temps at or above normal through middle
of this week. Trough aloft then is forecast to deepen over mid conus
late this week with cold air returning to Upper midwest and upper
Great Lakes Thu through Fri. Though main trough axis heads east Sun
into Mon, there are indications that troughing/NW flow will persist
over the Upper Great Lakes as additional shortwaves dive into back
side of the mean trough. Models are not consistent with each other
or individually run-to-run so there is uncertainty how weekend ends
up shaping up.

No large scale storm systems are on the horizon. Weak front works
through Wed aftn into Wed evening. Mid level moisture streaks in
ahead of front on Wed daytime but low-level moisture too dry to
support any showers. Eventually late in the week, cooler air aloft
(temps at 5kft as low as -6C/21F and as high as -3C/27F) pushing
across the warm waters of Lk Superior (observed water temps as low
as as 9C/48F and as high as 14C/58F) should support lake effect
precipitation as delta t/s climb to 12-20C. At the sfc by late this
week, high pressure will be from Manitoba to the central Plains
while lower pressure resides from Quebec to the lower Great Lakes.
Pressure pattern will favor NW low-level winds across Lk Superior
and the Upper Great Lakes Thu into Thu night which probably will end
up slightly cyclonic/convergent helping the lake effect along
somewhat, especially Thu night into Fri morning when there may be
weak upper level support and as core of colder air moves across.
Pops will be highest Thu night into Fri. Will continue to mention
mix of rain/snow for interior west Thu night and Fri night with h85
temps down blo -4c and 1000-850mb thicknesses falling blo 1300m.

Daytime high temps during this cool down will be lowest Thu and Fri
and probably into Sat as well with highs many areas staying in the
40s. Normal highs are around 50F to the lower 50s. Nighttime lows
near or blo freezing for interior west on Thu night then at more
inland areas on Fri night as the sfc ridge is nearby and pwat min
lowers to near 0.30 inches. Lowered min temps on Fri night over
consensus inland away from where any lake effect clouds may be
hanging on.

Shortwaves crossing the area as the upper trough either becomes re-
establishes or begins to depart could bring rain showers just about
anytime Sat-Mon. With no clear cut signal for stronger shortwave or
sfc trough, will just have slight chances or low chance pops for
these time frames.
&&

.AVIATION...(For the 00Z TAFS through 00Z Tuesday evening)
Issued at 742 PM EDT MON OCT 17 2016

Lingering low level moisture along a warm front will keep lowered
ceilings and visibility in place through tonight. A stronger low
pressure system will lift northeastward into the area late this
evening into the overnight hours, bringing widespread rain showers to
each TAF site. There may be some thunderstorms as well, with the greatest
likelihood of this happening at KSAW this evening. Conditions should
remain in the IFR to LIFR range through late tonight at all the TAF
sites. Dry air will slide in behind the low pressure system on
Tuesday morning allowing for conditions to quickly improve to VFR by
late morning/early afternoon. &&

.MARINE...(For the 4 PM Lake Superior forecast issuance)
Issued at 330 PM EDT MON OCT 17 2016

Low pressure system lifts across Upper Michigan and Lk Superior
tonight while deepening. Expect winds less than 25 kts this evening
to quickly increase from the northwest to 30 kts overnight with
frequent gale force gusts to 40 kts over the eastern half of Lk
Superior. Period of strongest winds would be overnight tonight. A
gale warning has been issued for eastern Lk Superior. Winds diminish
less than 25 kts by Tue aftn and remain at 20 kts or less through the
rest of the week as pressure gradient becomes weaker.
&&

.MQT WATCHES/WARNINGS/ADVISORIES...
Upper Michigan...
None.
Lake Superior...
  Gale Warning from 3 AM to 9 AM EDT Tuesday for LSZ266-267.

Lake Michigan...
None.
&&

SHORT TERM...KEC
LONG TERM...JLA
AVIATION...Voss
MARINE...JLA
Hazardous weather outlook, Oct 17, 4:00 PM EDT, 4 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
400 PM EDT MON OCT 17 2016

MIZ004>007-010>014-085-181100-
BARAGA-MARQUETTE-ALGER-LUCE-IRON-DICKINSON-MENOMINEE-DELTA-
SOUTHERN SCHOOLCRAFT-NORTHERN SCHOOLCRAFT-
400 PM EDT MON OCT 17 2016 /300 PM CDT MON OCT 17 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UPPER
MICHIGAN.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE EXPECTED ACROSS CENTRAL UPPER MICHIGAN THIS EVENING
THROUGH THE EARLY OVERNIGHT HOURS. ISOLATED SEVERE STORMS ARE POSSIBLE...
PRODUCING LARGE HAIL AND SOME GUSTY WINDS.

PATCHY DENSE FOG IS EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

MIZ001>003-009-084-181100-
KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-GOGEBIC-SOUTHERN HOUGHTON-
400 PM EDT MON OCT 17 2016 /300 PM CDT MON OCT 17 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE POSSIBLE OVER WESTERN UPPER MICHIGAN THIS EVENING
THROUGH THE OVERNIGHT HOURS.

PATCHY DENSE FOG IS EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

LSZ162-240>251-263>267-181100-
LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI-
BLACK RIVER TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI-
EAGLE RIVER TO MANITOU ISLAND MI-
MANITOU ISLAND TO POINT ISABELLE MI-
POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI-
LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING
KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI-
MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI-
GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE
CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE
ROYALE NATIONAL PARK-
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF
SHORE TO THE US/CANADIAN BORDER-
400 PM EDT MON OCT 17 2016 /300 PM CDT MON OCT 17 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.

.DAY ONE...TONIGHT

NORTHWEST GALE FORCE GUSTS TO 35 KNOTS ARE EXPECTED OVERNIGHT ACROSS
PORTIONS OF CENTRAL AND EASTERN LAKE SUPERIOR. SEE THE LATEST MARINE
WEATHER MESSAGE AND OPEN LAKE FORECAST FOR MORE DETAILS.

THUNDERSTORMS ARE EXPECTED ACROSS PORTIONS OF CENTRAL AND EASTERN LAKE
SUPERIOR TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NORTHWEST GALE FORCE GUSTS TO 35 KNOTS ARE EXPECTED EARLY TUESDAY
MORNING OVER PORTIONS OF EASTERN LAKE SUPERIOR. SEE THE LATEST
MARINE WEATHER MESSAGE AND OPEN LAKE FORECAST FOR MORE DETAILS.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

LMZ221-248-250-181100-
GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
400 PM EDT MON OCT 17 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
MICHIGAN.

.DAY ONE...TONIGHT

PATCHY FOG MAY BE DENSE AT TIMES.

THUNDERSTORMS ARE EXPECTED THIS EVENING THROUGH THE EARLY OVERNIGHT
HOURS. ISOLATED SEVERE STORMS ARE POSSIBLE...PRODUCING LARGE HAIL
AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

JLA

In the hours before

Local storm report, Oct 17, 7:26 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
726 PM EDT MON OCT 17 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 AM     TSTM WND DMG     3 NW AU TRAIN           46.46N 86.89W
10/17/2016                   ALGER              MI   PUBLIC

            SEVERAL LARGE DIAMETER HARDWOOD TREES WERE
            SNAPPED NEAR THE TRUNK OF THE TREES AT A
            SEASONAL CAMP NEAR LAKE SUPERIOR. THE MAST
            FOR THE ELECTRICAL SERVICE WAS BENT OFF.
            DELAYED REPORT VIA SOCIAL MEDIA. ESTIMATED
            TIME VIA RADAR.

&&

JSS
Special weather statement, Oct 17, 7:30 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
630 PM CDT MON OCT 17 2016

MIZ010-011-180015-
DICKINSON MI-IRON MI-
630 PM CDT MON OCT 17 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN IRON AND DICKINSON
COUNTIES UNTIL 715 PM CDT...

AT 629 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 9 MILES NORTHWEST OF GOODMAN TO 6 MILES
NORTHEAST OF PEMBINE. MOVEMENT WAS NORTHEAST AT 55 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
IRON MOUNTAIN...KINGSFORD...CRYSTAL FALLS...NORWAY...FELCH...FOSTER
CITY...NIAGARA...SAGOLA...AURORA...WAUCEDAH...ALPHA...PEAVY FALLS
DAM...MERRIMAN...RANDVILLE...RALPH...STAGER...HARDWOOD...QUINNESEC...
VULCAN AND LORETTO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4576 8796 4579 8800 4578 8809 4581 8814
      4587 8807 4589 8810 4592 8810 4596 8819
      4595 8830 4599 8837 4599 8846 4615 8836
      4611 8761 4590 8761 4589 8770 4578 8770
      4572 8777
TIME...MOT...LOC 2329Z 227DEG 48KT 4572 8848 4569 8790

TITUS
Local storm report, Oct 17, 7:45 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
745 PM EDT MON OCT 17 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 PM     HAIL             2 ESE QUINNESEC         45.79N 87.96W
10/17/2016  M0.50 INCH       DICKINSON          MI   TRAINED SPOTTER

            TRAINED SPOTTER OBSERVED DIME-SIZED HAIL IN
            A RURAL AREA BETWEEN NORWAY AND QUINNESEC.

&&

JSS
Special weather statement, Oct 17, 8:06 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
806 PM EDT MON OCT 17 2016

MIZ005-012-180030-
MENOMINEE MI-MARQUETTE MI-
806 PM EDT MON OCT 17 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL MENOMINEE AND
SOUTHEASTERN MARQUETTE COUNTIES UNTIL 830 PM EDT/730 PM CDT/...

AT 806 PM EDT/706 PM CDT/...DOPPLER RADAR WAS TRACKING A STRONG
THUNDERSTORM NEAR WATSON...OR 24 MILES NORTHWEST OF ESCANABA...MOVING
NORTHEAST AT 35 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WATSON...ARNOLD AND NORTHLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4594 8762 4599 8762 4617 8757 4616 8724
      4612 8724 4598 8732 4598 8736 4592 8736
      4587 8739
TIME...MOT...LOC 0006Z 202DEG 30KT 4598 8747

TITUS

The office that day

Everything else NWS Marquette, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 17, 8:06 PM EDTSpecial Weather StatementMQTDickinson24 min
Oct 17, 8:28 PM EDTSevere Thunderstorm WarningMQTDickinson35 min
Oct 17, 8:37 PM EDTSpecial Weather StatementMQTAlger38 min
Oct 17, 9:01 PM EDTAreal Flood AdvisoryMQTDickinson, Marquette4 hr
Oct 18, 3:25 AM EDTSpecial Weather StatementMQTDickinson50 min
Oct 18, 3:41 AM EDTSpecial Weather StatementMQTDickinson49 min
Oct 18, 3:53 AM EDTSpecial Weather StatementMQTDelta37 min
Oct 18, 4:03 AM EDTSpecial Weather StatementMQTDelta27 min
Oct 18, 4:15 AM EDTSpecial Weather StatementMQTDelta30 min
Oct 18, 4:21 AM EDTAreal Flood AdvisoryMQTAlger, Dickinson, Marquette, Menominee5 hr
Oct 18, 4:27 AM EDTSpecial Weather StatementMQTSchoolcraft33 min
Oct 18, 4:40 AM EDTSpecial Weather StatementMQTSchoolcraft35 min
Oct 18, 4:48 AM EDTSpecial Weather StatementMQTSchoolcraft27 min
Oct 18, 5:17 AM EDTFlash Flood WarningMQTMarquette5 hr
Oct 18, 5:28 AM EDTSpecial Weather StatementMQTDelta47 min
Oct 18, 5:32 AM EDTRiver Flood AdvisoryMQTDelta32 hr
Oct 18, 5:41 AM EDTSpecial Weather StatementMQTDelta34 min
Oct 18, 5:57 AM EDTSpecial Weather StatementMQTDelta33 min
Oct 18, 6:23 AM EDTRiver Flood WarningMQTMarquette26 hr

Nearby

Severe Thunderstorm Warnings in Michigan, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.